MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. SE W/CV & 2 VLV PORTS 20 DRP; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. SE W/CV & 2 VLV PORTS 20 DRP; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 72023E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 4 se w/cv & 2 vlv ports 20 drp were clogged/blocked.The following information was provided by the initial reporter: pump upstream occlusion caused by giving set.Cpa mentioned on the phone that since transitioning back to 72023e there has been an increased number of upstream occlusions.This problem had stopped occuring when they were using 72013eb only but has re-emerged now they are back to using 72023e.Sometimes this results in the pump being send to biomedical engineering as the nurse persives it to be a pump fault.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following information has been updated: h.6 investigation summary: a sample was not available for investigation of this feedback; however the customer indicates that upstream occlusion alarms were experienced during infusion.No further information was available to assist the investigation.Investigation conclusion: the details of this feedback were forwarded to the manufacturing site for investigation.In this instance a lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.The root cause of the customer¿s experience could not be determined in this instance.Without a sample it is not possible to determine whether a manufacturing defect could have caused or contributed to the reported issue.Please note, whenever loading the accuslide component into the pump, a two-handed loading technique must be used.The dfu for the alaris se pump states ¿press firmly just below the blue thumb clamp on flow regulator with one hand while using other hand to close latch fully to left.If resistance is met while closing latch, remove set, verify flow regulator is fully closed and then reinstall set.Verify thumb clamp has moved to open (up) position prior to starting infusion.¿ (appendix 1).A review of the customer feedback database indicates that this is a rare occurrence with this customer being the only customer to provide this type of feedback against the 72023e product over the past 12 months.Root cause description: the root cause of the customer¿s experience could not be determined in this instance.Without a sample it is not possible to determine whether a manufacturing defect could have caused or contributed to the reported issue.Although a definitive root cause could not be determined, previous investigations have identified that an increase in the thickness of the base of the accuslide may have contributed to the customer's experience.If the thickness of the component is increased, it may result in the black flow control actuator not correctly engaging with the blue thumb clamp which can result in difficulty activating the accuslide, or the clamp remaining in the closed position when the latch has been pulled across.

Brand Name
SE W/CV & 2 VLV PORTS 20 DRP
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key10165817
Report Number9616066-2020-01912
Device Sequence Number2911305
Product Code FPA
UDI-Device Identifier07613203010276
UDI-Public07613203010276
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K931550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number72023E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200528
Outcome Attributed to Adverse Event Other;